Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Dodge City, KS

April 30, 20124 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 30, 2012, 5:42 PM CDT for 4 counties in Kansas. It was in force for 48 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 5:42 PM CDT (22:42 UTC)
Expired
Apr 30, 2012, 6:30 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Clark County, KS, Comanche County, KS, Ford County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 5:42 PM CDTHAIL 1Ashland, KS
Apr 30, 5:50 PM CDTHAIL 0.889 Wsw Ashland, KS
Apr 30, 5:53 PM CDTHAIL 12 Nw Acres, KS
Apr 30, 5:57 PM CDTTORNADOBucklin, KSTHIS WAS A BRIEF TOUCHDOWN OF THE TORNADO.
Apr 30, 6:04 PM CDTHAIL 1.75Bucklin, KSREPORT RECEIVED VIA 800W RADIO.
Apr 30, 6:05 PM CDTHAIL 1.759 S Sitka, KS
Apr 30, 6:18 PM CDTHAIL 18 S Ashland, KS
Apr 30, 6:25 PM CDTHAIL 313 Se Ashland, KS
Apr 30, 6:32 PM CDTTORNADO9 S Sitka, KSTHIS WAS ONLY A BRIEF TOUCHDOWN.
Apr 30, 6:37 PM CDTFUNNEL CLOUD8 Ese Acres, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS53 KDDC 302242
SVRDDC
KSC025-033-057-097-302330-
/O.NEW.KDDC.SV.W.0051.120430T2242Z-120430T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN SOUTHWEST KANSAS...
  NORTHWESTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS...
  SOUTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
  INCHES IN DIAMETER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THIS STORM WAS LOCATED NEAR ACRES...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ACRES...
  ASHLAND...
  SITKA...
  CLARK STATE LAKE...
  LAKE COLDWATER...
  KINGSDOWN...
  BUCKLIN...
  MAINLY RURAL AREAS OF CLARK...NORTHWESTERN COMANCHE...SOUTHEASTERN
  FORD AND SOUTHWESTERN KIOWA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3711 10005 3764 9970 3742 9919 3699 9959
      3699 9982
TIME...MOT...LOC 2242Z 213DEG 30KT 3715 9989
WIND...HAIL 70MPH 2.00IN

$$

GERARD
1 follow-up statement
066 
WWUS53 KDDC 302310
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT MON APR 30 2012

KSC025-033-057-097-302330-
/O.CON.KDDC.SV.W.0051.000000T0000Z-120430T2330Z/
KIOWA KS-CLARK KS-COMANCHE KS-FORD KS-
610 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FORD...NORTHWESTERN COMANCHE...EASTERN CLARK AND SOUTHWESTERN KIOWA
COUNTIES UNTIL 630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SITKA...AND MOVING NORTHEAST AT 35 MPH.

AT 553 PM QUARTER SIZE HAIL WAS REPORTED 2 MILES NORTHWEST OF ACRES.

LOCATIONS IMPACTED INCLUDE...
  SITKA...
  PROTECTION...
  LAKE COLDWATER...
  MAINLY RURAL AREAS OF EASTERN CLARK...NORTHWESTERN COMANCHE...
  SOUTHEASTERN FORD AND SOUTHWESTERN KIOWA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3718 9991 3760 9964 3742 9919 3699 9959
      3699 9982
TIME...MOT...LOC 2309Z 220DEG 31KT 3716 9961
WIND...HAIL <50MPH 1.00IN

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:40 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 30, 3:40 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT MON APR 30 2012

...UPDATED LONG TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 252 PM CDT MON APR 30 2012

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL
SHORTWAVE TROUGH TRANSITIONING EAST ACROSS THE FOUR CORNERS REGION
INTO THE SOUTHERN ROCKIES. A NARROW +70KT UPPER LEVEL JET STRETCHES
FROM SOUTHWEST KANSAS NORTHEAST INTO THE GREAT LAKES REGION.
MEANWHILE, A STRONGER +110KT UPPER LEVEL JET CORE JUST OFF THE
PACIFIC NORTHWEST COAST IS DIVING SOUTHEAST AND JUST NOSING INTO
WESTERN OREGON. NEAR THE SURFACE, A WARM FRONT IS LIFTING SLOWLY
NORTHEAST ACROSS SOUTHWEST KANSAS. A SIGNIFICANT AMOUNT OF LOW
LEVEL MOISTURE STRETCHES ALONG AND SOUTH OF THE BOUNDARY WITH
SURFACE DEWPOINTS IN THE UPPER 50S(F) AND LOWER 60S(F).

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 252 PM CDT MON APR 30 2012

SHORT RANGE MODELS INDICATE THE UPPER LEVEL SHORTWAVE EJECTING
EASTWARD OUT OF THE SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS
AND THE SOUTH PLAINS OF NORTH TEXAS TONIGHT ALLOWING FOR ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF WESTERN
KANSAS OVERNIGHT INTO EARLY TUESDAY. AS THE UPPER LEVEL SHORTWAVE
PUSHES INTO THE REGION, IT WILL HELP LIFT THE SURFACE BOUNDARY
FURTHER NORTHEASTWARD ACROSS WESTERN AND CENTRAL KANSAS PROVIDING
INCREASED LOW LEVEL FORCING. HOWEVER, A DEVELOPING SURFACE LOW AND
AN ASSOCIATED OSCILLATING DRYLINE WILL REMAIN GENERALLY ALONG AND
IN THE VICINITY OF THE KANSAS AND COLORADO BORDER. MEANWHILE, THE
NARROW UPPER LEVEL JET PARTIALLY RESPONSIBLE FOR THE ONGOING
CONVECTION THROUGH THIS MORNING, WILL SHIFT SLIGHTLY EASTWARD
WITH A SECONDARY JET CORE APPROACHING FROM THE DESERT SOUTHWEST.
A LEFT FRONT QUADRANT REGION TO THE SECONDARY JET CORE IS PROJECTED
TO SET UP GENERALLY FROM ACROSS SOUTH CENTRAL KANSAS DOWN INTO
WESTERN OKLAHOMA. AS A RESULT, SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS CENTRAL AND PORTIONS OF SOUTHWEST
KANSAS AS THE UPPER LEVEL SHORTWAVE PUSHES INTO THE REGION...AND
IN CONJUNCTION WITH DAYTIME HEATING AS LAPSE RATES INCREASE
HELPING TO ERODE WHAT LITTLE CAP THERE IS. A FEW OF THESE STORMS
COULD BECOME STRONG TO SEVERE WITH NAM AND GFS MODEL SOUNDINGS
SHOWING SBCAPE VALUES IN EXCESS OF 1500 J/KG ALONG WITH THE
AFOREMENTIONED STEEPENING LOW/MID LEVEL LAPSE RATES. THE BEST
CHANCE FOR SEVERE WEATHER LOOKS TO BE NEAR AND ALONG THE OKLAHOMA
BORDER FROM SOUTHWEST KANSAS INTO SOUTH CENTRAL KANSAS. DEEP LAYER
SHEAR PROFILES ARE NOT EXTREMELY FAVORABLE BUT ARE SUCH THAT A FEW
TORNADOES COULD BE POSSIBLE WITH THE STRONGEST STORMS.

AS FOR TEMPERATURES, A LIGHT SOUTH TO SOUTHEASTERLY UPSLOPE FLOW
WILL ALLOW MOISTURE TO ADVECT INTO WESTERN KANSAS OVERNIGHT KEEPING
SURFACE DEWPOINTS PRIMARILY IN THE LOW TO MID 50S(F) ACROSS SOUTH
CENTRAL AND SOUTHWEST KANSAS. SO, LOOK FOR LOWS ONLY DOWN INTO THE
50S(F) WITH A FEW LOWER 60S(F) POSSIBLE IN CENTRAL KANSAS. FOR
TUESDAY, SURFACE LOW PRESSURE WILL DEVELOP AND STRENGTHEN ACROSS
SOUTHEASTERN COLORADO HELPING TO INFLUENCE A SOUTH TO
SOUTHWESTERLY DOWNSLOPE FLOW ACROSS WESTERN KANSAS. THIS WILL
ENHANCE WARM AIR ADVECTION INTO THE AREA WITH H85 TEMPERATURES
RANGING FROM THE LOWER 20S(C) ACROSS CENTRAL KANSAS TO THE UPPER
20S(C) ALONG THE COLORADO BORDER. NAM AND GFS MODEL SOUNDINGS SHOW
DRY LAPSE RATES DEVELOPING LATE IN THE DAY SO LOOK FOR HIGHS UP
INTO THE MID TO UPPER 80S(F) ACROSS CENTRAL KANSAS TO THE LOWER TO
MID 90S(F) IN SOUTHWEST KANSAS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 340 PM CDT MON APR 30 2012

THE LATEST RUNS OF THE MEDIUM RANGE MODELS SHOW THE UPPER LEVEL FLOW
PATTERN OVER THE CONUS CONTINUING TO BE FAIRLY ZONAL THROUGH MUCH OF
THIS WEEK. WEAK DISTURBANCES MOVING ALONG WITH THE UPPER LEVEL FLOW
WILL CONTINUE TO TRACK FROM THE CENTRAL ROCKIES ACROSS THE NORTHERN
AND CENTRAL PLAINS. BY LATE WEEK INTO THIS WEEKEND THE UPPER FLOW
BECOME MORE AMPLIFIED AS AN UPPER TROUGH MOVES INTO THE WESTERN
PLATEAU AND AN UPPER LEVEL RIDGE BUILDS OVER THE MISSISSIPPI VALLEY.
AS THE UPPER FLOW TURNS MORE SOUTHWESTERLY BY MID WEEK. THE FRONTAL
BOUNDARY THAT IS CURRENTLY OVER OKLAHOMA AND FAR SOUTHWEST KANSAS
WILL HAVE LIFTED NORTHWARD TO NEAR THE NEBRASKA BORDER. A DRYLINE IS
FORECAST TO EXTEND SOUTHWARD ACROSS WESTERN KANSAS ON TUESDAY AND
AGAIN ON WEDNESDAY.  THE MAIN FOCUS FOR THUNDERSTORMS WILL BE OVER
NORTHERN KANSAS ALONG THE FRONT. THERE COULD BE A FEW THUNDERSTORMS
FARTHER SOUTH ALONG THE DRYLINE TUESDAY AND WEDNESDAY BUT LOW LEVEL
CONVERGENCE DOES NOT LOOK ALL THAT STRONG SO WILL LEAVE OUT ANY
MENTION FOR NOW. THERE COULD STILL BE A SMALL CHANCE FOR
THUNDERSTORMS WEDNESDAY NIGHT ALONG THE FRONT. WILL LEAVE SOME SMALL
POPS IN THE NORTHERN CWA INTACT WEDNESDAY NIGHT. MOST OF THE
THUNDERSTORMS SHOULD BE OVER NORTHERN KANSAS INTO NEBRASKA BUT IF
ENOUGH STORMS DEVELOP THEY COULD DRIVE AN OUTFLOW BOUNDARY FARTHER
SOUTH INTO WESTERN KANSAS WHICH COULD BE THE FOCUS FOR MORE
THUNDERSTORMS.

TO THE SOUTH OF THE FRONT...SOUTHWESTERLY WINDS WILL BRING WARMER
AIR INTO SOUTHWEST KANSAS THROUGH THE MID TO LATTER PART OF THE
WEEK. MODEL SOUNDINGS SHOW MIXING UP TO AROUND 600-650 MB LATER IN
THE WEEK. THIS SHOULD HELP PUSH TEMPERATURES WELL UP THROUGH THE 80S
AND INTO THE 90S LATER IN THE WEEK.

BY AROUND DAY 7 AND BEYOND THE MODELS SHOW AN UPPER LEVEL LOW
DEVELOPING OVER THE WESTERN CONUS AND SLOWLY MOVING TOWARD THE
CENTRAL CONUS. THE MODELS VARY IN THIS IDEA WITH THE ECMWF BEING THE
MOST OPTIMISTIC. THE GFS IS NOT AS AGGRESSIVE AND OPENS THIS LOW UP
AS IT MOVES EAST. OBVIOUSLY A LOT OF UNCERTAINTY IN THE PRECIP
FORECAST THAT FAR OUT. THE ALLBLEND SHOWS SOME PRETTY HIGH CHANCE
POPS. FOR NOW WILL TRIM POPS BACK TO SLIGHT CHANCE FOR SOUTHWEST
KANSAS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1215 PM CDT MON APR 30 2012

MVFR/IFR CIGS WILL LINGER IN THE VICINITY OF ALL TAF SITES EARLY
THIS AFTERNOON BEFORE BEGINNING TO SCATTER OUT THROUGH THE LATE
AFTERNOON HOURS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING IN THE VICINITY
OF A FRONTAL BOUNDARY AS IT LIFTS SLOWLY NORTHEAST ACROSS KANSAS.
THE BEST CHANCE FOR STORMS WILL BE IN THE VICINITY OF KHYS, KGCK,
AND EASTWARD. LOW LEVEL STRATUS IS THEN EXPECTED TO DEVELOP LATER
TONIGHT AS A SOUTHEASTERLY UPSLOPE FLOW COMBINES WITH INCREASING
HIGH RELATIVE HUMIDITY LEVELS. THE STRATUS IS LIKELY TO DEVELOP
ACROSS SOUTH CENTRAL KANSAS AND SPREAD NORTHWEST INTO PORTIONS OF
WESTERN KANSAS WITH IFR CIGS DEVELOPING IN THE VICINITY OF ALL TAF
SITES GENERALLY AFTER 03Z TONIGHT. IFR VSBYS WILL BE POSSIBLE AS
WELL WITH PLENTY OF RESIDUAL MOISTURE PRESENT FROM RECENT RAINS.
WINDS WILL BECOME OR REMAIN SOUTHERLY 5 TO 15KT THIS AFTERNOON
THROUGH TONIGHT AS THE FRONTAL BOUNDARY LIFTS SLOWLY NORTHEAST
ACROSS THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  88  59  89 /  40  10  10  10
GCK  55  92  56  88 /  40   0  10  10
EHA  55  93  55  87 /  30   0  10   0
LBL  57  93  56  90 /  50   0  10   0
HYS  57  87  61  87 /  40  10  10  20
P28  62  85  65  88 /  60  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...JJOHNSON
Hazardous weather outlook, Apr 30, 2:25 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT MON APR 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-011000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
225 PM CDT MON APR 30 2012 /125 PM MDT MON APR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON INTO TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER
WILL BE ALONG AND SOUTH OF A LINE FROM JOHNSON TO HAYS. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP TO TENNIS
BALL SIZE AND POSSIBLY LARGER ALONG WITH DAMAGING WINDS AND DEADLY
LIGHTNING. A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST
STORMS ALONG THE OKLAHOMA BORDER GENERALLY FROM AROUND HUGOTON TO
COLDWATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY NIGHT INTO
THURSDAY MORNING ACROSS CENTRAL KANSAS. HOWEVER IS TOO EARLY TO
TELL IF ANY OF THESE STORMS WILL BE SEVERE. DANGEROUS CLOUD TO
GROUND LIGHTNING IS STILL A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MAINLY SOUTH OF A LINE FROM
JOHNSON TO HAYS THIS AFTERNOON, THEN ACROSS MUCH OF SOUTH CENTRAL
KANSAS INTO THE EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

In the hours before

Local storm report, Apr 30, 4:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             INGALLS                 37.83N 100.45W
04/30/2012  M1.50 INCH       GRAY               KS   LAW ENFORCEMENT

0451 PM     HAIL             INGALLS                 37.83N 100.45W
04/30/2012  M1.00 INCH       GRAY               KS   TRAINED SPOTTER

&&

RBURG
Local storm report, Apr 30, 5:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
507 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             NE INGALLS              37.83N 100.45W
04/30/2012  E2.00 INCH       GRAY               KS   TRAINED SPOTTER

&&

GERARD
Local storm report, Apr 30, 5:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     FUNNEL CLOUD     1 N INGALLS             37.84N 100.45W
04/30/2012                   GRAY               KS   TRAINED SPOTTER

&&

RBURG
Local storm report, Apr 30, 5:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 NNE CIMARRON          37.83N 100.33W
04/30/2012  E1.00 INCH       GRAY               KS   TRAINED SPOTTER

0527 PM     FUNNEL CLOUD     3 N HOWELL              37.83N 100.19W
04/30/2012                   FORD               KS   TRAINED SPOTTER

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:28 PM CDTSevere Thunderstorm WarningDDCFord, Gray47 min
Apr 29, 8:11 PM CDTSpecial Weather StatementDDCClark49 min
Apr 29, 9:11 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa34 min
Apr 30, 12:20 AM CDTSpecial Weather StatementDDCBarber40 min
Apr 30, 4:48 PM CDTSevere Thunderstorm WarningDDCGray42 min
Apr 30, 5:12 PM CDTTornado WarningDDCFord, Gray, Hodgeman21 min
Apr 30, 5:27 PM CDTTornado WarningDDCFord, Gray, Hodgeman33 min
Apr 30, 5:31 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman59 min
Apr 30, 5:58 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa47 min
Apr 30, 6:05 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa40 min
Apr 30, 6:20 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman25 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee46 min
Apr 30, 6:30 PM CDTTornado WarningDDCKiowa30 min
Apr 30, 6:32 PM CDTTornado WarningDDCClark, Comanche43 min
Apr 30, 6:39 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt36 min
Apr 30, 6:43 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.